Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Feb 6, 2004, 1:06 AM CST for DeKalb County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2004, 1:06 AM CST (07:06 UTC)
- Expired
- Feb 6, 2004, 1:45 AM CST
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 709 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450
WUUS54 KHUN 060706
SVRHUN
ALC049-060745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
106 AM CST FRI FEB 6 2004
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEKALB COUNTY IN NORTHEAST ALABAMA
* UNTIL 145 AM CST
* AT 104 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SHILOH...MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT PAYNE...
FYFFE...GERALDINE...HAMMONDVILLE...HENAGAR...IDER...LAKEVIEW...
MENTONE...PINE RIDGE...RAINSVILLE...SYLVANIA AND VALLEY HEAD.
STRONG DAMAGING WIND WILL KNOCK DOWN TREES AND POWER LINES...AND
COULD DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL
SHELTER...AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
LAT...LON 3438 8604 3473 8567 3462 8554 3452 8552
3437 8573 3425 8589
$$
SCHAUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 10:55 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 5, 10:55 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1055 PM CST THU FEB 5 2004 .DISCUSSION... WILL BE UPDATING ZONES WITHIN THE NEXT HOUR TO DROP WIND ADVISORY FOR THE FORECAST AREA (FA). WILL BE SHORTLY ISSUING NPW STATEMENT TO TAKE CARE OF THIS. OTHERWISE...LITTLE CHANGES NOTED IN ZONES OTHER THAN DECREASING WINDS AND SHIFTING WINDS AROUND TO THE NORTHWEST IN WESTERN ZONES DUE TO WIND SHIFT AS FRONT IS APPROACHING WESTERN PART OF THE FA. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY UNTIL MIDNIGHT. FLOOD WATCH ALL OF NRN AL OVERNIGHT. TN...WIND ADVISORY THROUGH MIDNIGHT. FLOOD WATCH OVERNIGHT. && TROUTMAN
Hazardous weather outlook, Feb 5, 11:40 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1140 PM CST THU FEB 5 2004 ALZ001>010-016-TNZ076-096-097-061100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1140 PM CST THU FEB 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(OVERNIGHT)... A VERY SLOW MOVING STORM SYSTEM WILL CREEP EASTWARD OVERNIGHT. THE LARGE RAIN BAND ASSOCIATED WITH THIS SYSTEM WILL CONTINUE TO AFFECT THE TENNESSEE VALLEY THROUGHOUT MOST OF THE NIGHT. HOWEVER...THE FOCUS OF THE HEAVIEST RAIN WILL STEADILY SHIFT TO THE EAST. NORTHWEST ALABAMA WILL SEE MOSTLY LIGHT RAIN SHOWERS...WHILE THE REMAINDER OF THE TENNESSEE VALLEY CONTINUES WITH MODERATE TO HEAVY RAIN. DANGEROUS FLOODING IS EXPECTED TO CONTINUE OVERNIGHT AS THE RAIN SHIFTS EASTWARD...NOT ONLY WITH SMALLER CREEKS AND STREAMS...BUT ALSO IN TERMS OF LARGE MAINSTEM RIVER FLOODING. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE ELK RIVER NEAR FAYETTEVILLE...THE FLINT RIVER AT CHASE...AND THE PAINT ROCK RIVER NEAR WOODVILLE. COUNTYWIDE FLOOD WARNINGS ARE IN EFFECT FOR MOST OF THE TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... MOST OF THE WIDESPREAD RAIN WILL DEPART THE AREA FRIDAY MORNING. HOWEVER...RESIDUAL FLOODING PROBLEMS WILL CONTINUE THROUGHOUT THE DAY...ESPECIALLY WHERE RIVERS ARE EXPECTED TO CREST ABOVE FLOOD STAGE. FLURRIES ARE POSSIBLE FRIDAY NIGHT AND SATURDAY AS COLD AIR BEHIND THE DEPARTING SYSTEM INTERACTS WITH LEFT OVER MOISTURE. THE AREA WILL HAVE THE CHANCE TO DRY OUT OVER THE WEEKEND...AS THE NEXT CHANCE OF RAIN IS NOT UNTIL TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED OVERNIGHT TO DEAL WITH CONTINUED FLOODING. 27
In the hours before
Special weather statement, Feb 5, 10:45 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1045 PM CST THU FEB 5 2004 ALZ010-060515- DE KALB- 1045 PM CST THU FEB 5 2004 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM CONTAINING GUSTY WINDS MOVING INTO SOUTHERN DEKALB COUNTY... AT 10:45 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG THE DEKALB ETOWAH COUNTY LINE NEAR COLLINSVILLE...MOVING NORTHEAST AT 40 TO 45 MPH. THE STORM IS EXPECTED TO BE NEAR FORT PAYNE BY 11:15 PM...AND VALLEY HEAD BY 11:30. STRONG WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. WINDS OF THIS MAGNITUDE WILL EASILY TOSS AROUND LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. 27
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 7:11 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.